It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-19-2007, 09:28 PM   #1
Newbie
(male)
 
Join Date: Jun 2007
Location: New Zealand
Posts: 2
caden27 HB User
Antidepressants and emotional blunting?

I am wondering whether the antidepressants im taking are blunting my emotions and feelings.
I have been with a girl for the past 5 months and lived with her for 2 of those. She has recentley gone back to her home country. Throughout the 5 months i felt nothing for her, like i was emotionly dead. She has just left and I do not miss her at all and have no feelings.
In general i have no emotions or feelings for anything really. I do not put this down to the depression as ive been well for the last 2 months. Does anyone esle experience emotional blunting while they are on antidepressants?
Some information would be great.

chers

 
Old 06-19-2007, 10:28 PM   #2
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: Antidepressants and emotional blunting?

Yes, I felt that way on Prozac. It was like 'la, la, la, la, everything's great', nothing bothered me, meanwhile people were taking advantage of me and treating me like crap and I wasn't doing anything about it. Now that I'm off of the meds, I do get upset more easily, however, I at least stick up for myself now. It's much better, even if I feel pain, at least I'm able to feel something.

 
Sponsors Lightbulb
   
Old 06-20-2007, 10:27 AM   #3
Senior Member
(female)
 
Join Date: Nov 2005
Location: Wisconsin
Posts: 299
even_sly HB User
Re: Antidepressants and emotional blunting?

Some of the meds I've tried have had that affect on me... I took Anafranil for many years and hardly ever cried... Had no emotions... No saddness and not much happiness either. I stuck with it because I was really tired of all the crying and what-not.

I switched to Zoloft a few years ago and feel everything now. It's something I've had to get used to, that's for sure. At the time when I was taking Anafranil, I just needed a break from all my emotions... But I eventually got tired of not feeling...

I'd talk to your doctor... You might want to try another AD. Good luck ~ Sly
__________________
"Be content with what you have; rejoice in the way things are. When you realize there is nothing lacking, the whole world belongs to you." ~ Lao Tzu

 
Old 06-20-2007, 11:38 AM   #4
Senior Veteran
(male)
 
Join Date: Oct 2006
Posts: 735
Seymour93 HB User
Re: Antidepressants and emotional blunting?

Quote:
Originally Posted by caden27 View Post
I am wondering whether the antidepressants im taking are blunting my emotions and feelings.
I have been with a girl for the past 5 months and lived with her for 2 of those. She has recentley gone back to her home country. Throughout the 5 months i felt nothing for her, like i was emotionly dead. She has just left and I do not miss her at all and have no feelings.
In general i have no emotions or feelings for anything really. I do not put this down to the depression as ive been well for the last 2 months. Does anyone esle experience emotional blunting while they are on antidepressants?
Some information would be great.

chers
Yeah. I can relate. This is exactly why I stopped them. I did not care about anything........Take care.

 
Old 06-20-2007, 12:48 PM   #5
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: TX
Posts: 1,359
livinTX HB User
Re: Antidepressants and emotional blunting?

Yes, this is common. I had this side effect on most of the meds I tried. The ones that didn't have this side effect didn't help with my depression either. After awhile, I wondered what was even the point of being on meds for me? They took away the lows but also the highs too. I couldn't get excited about anything. I just felt emotionally numb, and my creativity was zapped as well.

Some people are lucky when it comes to meds, and others just are not. Once I felt stable enough, I went off meds and am now dealing with my depression through diet & exercise (though my depression is also a lot better now too as my life situation is just much better on the whole).

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
antidepressants and fibro kathryn+2 Fibromyalgia 12 01-19-2007 04:48 AM
natural antidepressants.. as good as pharmaceuticals? MLZ Alternative Medicine 10 03-23-2006 05:23 AM
Losing emotional love capability xpax Depression 11 11-09-2005 10:39 AM
starting antidepressants. Help! dave_81 Depression 8 08-13-2005 10:12 PM
from Cymbalta to Lexapro... question about antidepressants NickName Fibromyalgia 12 05-21-2005 03:08 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!